MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Ecchymosis (1818); Pain (1994)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer ¿rn & i were seeing a patient today.Powerglide pro examined prior to insertion and found to be fully intact.2 vat rns and bedside rn present for insertion and found that technique was appropriate.Powerglide pro inserted with no difficulty until after deployment of guide wire.Successful guidewire deployment but immediate inability to thread catheter off of the device led to immediate cessation of attempt to thread and attempt was made to retract guidewire without success.Ultimately, procedure was aborted and attempted to pull the line from patient's arm with extreme difficulty and patient reported extreme pain.Line successfully removed from patient and is intact with no residual catheter left in patient.Arm examined under ultrasound, found with no complications to vasculature that was attempted for cannulation.Small area of ecchymosis at site removal.¿ 1/8/2024 ¿ one device was returned for evaluation.The catheter was found broken and the guidewire revealed several misaligned coils on the distal tip.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.Based on a review of this information, the following was concluded: the complaint of the failure of the powerglide pro is confirmed and was determined to be use related.One 22 ga powerglide pro was returned for evaluation.A break in the catheter was observed, and the fracture appeared to be in a chevron shape with a granular fracture surface.Observations of the returned guidewire revealed several misaligned coils on the distal tip inside the distal catheter segment.Abundant blood use residues were observed.The failure appears to be caused by retraction of the catheter and guidewire against the needle bevel; therefore, the complaint of the failure of the device is confirmed.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings in section h:11.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18628266
Report Number3006260740-2024-00305
Device Sequence Number7791099
Product Code FOZ
UDI-Device Identifier00801741142680
UDI-Public(01)00801741142680
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue NumberF122080T
Device Lot NumberREGP3083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown